MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FREESTYLE LIBRE; FLASH GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC FREESTYLE LIBRE; FLASH GLUCOSE MONITORING SYSTEM
Model Number 71702-01
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Erythema (1840); Unspecified Infection (1930); Pain (1994)
Date of Event 09/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product has been requested back for an investigation.A follow-up report will be submitted once additional information is obtained.The device mfg date is unknown.The date entered is the date abbott diabetes care became aware of the event.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
Customer's wife reported the customer experienced an infection during his 3-day wear of the adc freestyle libre sensor.Customer experienced redness and pain at the sensor site and had contact with a healthcare professional who diagnosed the customer with an infection and prescribed unspecified antibiotics for treatment.There was no report of death or permanent injury associated with this event.
 
Additional Manufacturer Narrative
No product has been returned.Extended investigation has been performed for the reported complaint there was no indication that the product did not meet specification.Dhrs (device history review) for the freestyle libre sensor and freestyle libre sensor kit were reviewed and the dhrs showed the freestyle libre sensor and freestyle libre sensor kit passed all tests prior to release.Dose audit reports were reviewed and demonstrates the continued effectiveness of the established sterilization process for libre sensor kits.Environmental monitoring reports were reviewed, including bioburden and endotoxin testing, and demonstrated that all monitoring processes continue to meet adc minimum requirements for product quality.All review activities conducted above, including but not limited to the final release testing specifically associated with the manufacture of this product, are sufficient information in order to show if the product has met specifications prior to release.If the product is returned, the case will be re-opened and a physical investigation will be performed.This also serves as a correction report.(brand name) was incorrectly documented in the initial mdr 30 day report.
 
Event or Problem Description

Brand Name
FREESTYLE LIBRE
Common Device Name
FLASH GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
MDR Report Key7967468
Report Number2954323-2018-07725
Device Sequence Number1747084
Product Code PZE
UDI-Device Identifier00357599000851
UDI-Public00357599000851
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P160030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number71702-01
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/17/2018
Supplement Date Received by Manufacturer05/21/2019
Initial Report FDA Received Date10/15/2018
Supplement Report FDA Received Date06/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient Weight85